The WP-Bailey tree and its implications

George E. Andrews, Alexander Berkovich

Research output: Contribution to journalArticle

32 Citations (Scopus)

Abstract

The object of the paper is a thorough analysis of the WP-Bailey tree, a recent extension of classical Bailey chains. The paper begins by observing how the WP-Bailey tree naturally requires a finite number of classical q-hypergeometric transformation formulas. It then shows how to move beyond this closed set of results, and in the process, heretofore mysterious identities of Bressoud are explicated. Next, WP-Bailey pairs are used to provide a new proof of a recent formula of Kirillov. Finally, the relation between the approach in the paper and that of Burge is discussed.

Original languageEnglish (US)
Pages (from-to)529-549
Number of pages21
JournalJournal of the London Mathematical Society
Volume66
Issue number3
DOIs
StatePublished - Jan 1 2002

Fingerprint

Transformation Formula
Closed set
Object

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Cite this

Andrews, George E. ; Berkovich, Alexander. / The WP-Bailey tree and its implications. In: Journal of the London Mathematical Society. 2002 ; Vol. 66, No. 3. pp. 529-549.
@article{2906893ce4a44051b13249470c8bc3ef,
title = "The WP-Bailey tree and its implications",
abstract = "The object of the paper is a thorough analysis of the WP-Bailey tree, a recent extension of classical Bailey chains. The paper begins by observing how the WP-Bailey tree naturally requires a finite number of classical q-hypergeometric transformation formulas. It then shows how to move beyond this closed set of results, and in the process, heretofore mysterious identities of Bressoud are explicated. Next, WP-Bailey pairs are used to provide a new proof of a recent formula of Kirillov. Finally, the relation between the approach in the paper and that of Burge is discussed.",
author = "Andrews, {George E.} and Alexander Berkovich",
year = "2002",
month = "1",
day = "1",
doi = "10.1112/S0024610702003617",
language = "English (US)",
volume = "66",
pages = "529--549",
journal = "Journal of the London Mathematical Society",
issn = "0024-6107",
publisher = "Oxford University Press",
number = "3",

}

The WP-Bailey tree and its implications. / Andrews, George E.; Berkovich, Alexander.

In: Journal of the London Mathematical Society, Vol. 66, No. 3, 01.01.2002, p. 529-549.

Research output: Contribution to journalArticle

TY - JOUR

T1 - The WP-Bailey tree and its implications

AU - Andrews, George E.

AU - Berkovich, Alexander

PY - 2002/1/1

Y1 - 2002/1/1

N2 - The object of the paper is a thorough analysis of the WP-Bailey tree, a recent extension of classical Bailey chains. The paper begins by observing how the WP-Bailey tree naturally requires a finite number of classical q-hypergeometric transformation formulas. It then shows how to move beyond this closed set of results, and in the process, heretofore mysterious identities of Bressoud are explicated. Next, WP-Bailey pairs are used to provide a new proof of a recent formula of Kirillov. Finally, the relation between the approach in the paper and that of Burge is discussed.

AB - The object of the paper is a thorough analysis of the WP-Bailey tree, a recent extension of classical Bailey chains. The paper begins by observing how the WP-Bailey tree naturally requires a finite number of classical q-hypergeometric transformation formulas. It then shows how to move beyond this closed set of results, and in the process, heretofore mysterious identities of Bressoud are explicated. Next, WP-Bailey pairs are used to provide a new proof of a recent formula of Kirillov. Finally, the relation between the approach in the paper and that of Burge is discussed.

UR - http://www.scopus.com/inward/record.url?scp=0036948635&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0036948635&partnerID=8YFLogxK

U2 - 10.1112/S0024610702003617

DO - 10.1112/S0024610702003617

M3 - Article

AN - SCOPUS:0036948635

VL - 66

SP - 529

EP - 549

JO - Journal of the London Mathematical Society

JF - Journal of the London Mathematical Society

SN - 0024-6107

IS - 3

ER -